TITLE

Corticosteroid Osteonecrosis

AUTHOR(S)
Chin, Cynthia T.; Sarno, Robert C.
PUB. DATE
February 1995
SOURCE
New England Journal of Medicine;2/23/95, Vol. 332 Issue 8, p511
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
This article presents a photograph of the knees of a 50-year-old woman receiving long-term corticosteroid therapy. The photos reveal medullary bone infarcts in the distal femurs and proximal tibias which led to the diagnosis of osteocrosis. Physicians should be aware that osteonecrosis can also occur with short-term use of corticosteroids.
ACCESSION #
24919773

 

Related Articles

  • KNEE SYNOVIAL OSTEOCHONDROMATOSIS. de Carvalho, Jozélio Freire // Acta Reumatológica Portuguesa;jan-mar2010, Vol. 35 Issue 1, p107 

    The article presents a case report of a 58-year-old white man who has been diagnosed of synovial osteochondromatosis in his knee. The patient reported a painless mass on the lateral and anterior regions of his left knee. Clinical diagnosis revealed radiopaque bodies in suprapatellar left side...

  • Uso de anticuerpo monoclonal para tratamiento de osteonecrosis de talo y cabeza humeral bilaterales secundario al uso de corticoides por leucemia linfoide aguda. Reporte de caso. MOLANO, JULIÁN; LINARES, FRANCISCO // Universitas Médica;dec2015, Vol. 56 Issue 1, p110 

    Osteonecrosis is a cause of joint pain and deformity, commonly caused by trauma. Non-traumatic osteonecrosis is another presentation of this condition and mostly associated with the use of corticosteroids. We review the literature regarding the management of these patients in whom conservative...

  • Corticosteroids/prednisone.  // Reactions Weekly;11/3/2012, Issue 1426, p18 

    The article describes the case of a nine-year-old boy who developed adrenal insufficiency and compression deformities while receiving corticosteroids and prednisone for severe allergic asthma.

  • Corticosteroids/magnesium sulfate.  // Reactions Weekly;Feb2015, Vol. 1537 Issue 1, p92 

    The article presents a case study of a 35-year-old female patient who experienced acute non-cariogenic pulmonary oedema, that leads to acute respiratory failure, after her consumption of magnesium sulfate and corticosteriods to treat chorioamnionitis and pre-term labour.

  • Corticosteroid/imatinib/methylprednisolone.  // Reactions Weekly;Jun2015, Vol. 1555 Issue 1, p63 

    The article presents a case study of a 67-year-old male patient who developed Strongyloides stercoralis infection while consuming steroids, including imatinib, methylprednisolone and corticosteriod, to treat his hypereosinophilic syndrome.

  • Alendronic acid/ibandronic acid/zoledronic acid.  // Reactions Weekly;5/7/2011, Issue 1350, p10 

    The article describes cases of several patients who developed osteonecrosis of the jaw and sinusitis during treatment with alendronic aicd, ibandronic acid and zoledronic acid.

  • Alendronic acid.  // Reactions Weekly;2/27/2010, Issue 1290, p6 

    The article describes three cases of elderly women who developed osteonecrosis of the jaw during treatment with oral alendronic acid for rheumatoid arthritis or osteoporosis.

  • Methylprednisolone.  // Reactions Weekly;12/18/2010, Issue 1332, p30 

    The article describes the case of a 38-year-old woman who developed bilateral, bicondylar femoral osteonecrosis while under methylprednisolone treatment regimen for Behçet's disease.

  • Adalimumab/risedronic acid/zoledronic acid.  // Reactions Weekly;Feb2014, Vol. 1488 Issue 1, p6 

    The article presents a case study of a 36-year old woman who developed osteonecrosis of the jaw receiving treatment of adlimumab, risedronic acid, and zoledronic acid for perimandibular swelling and cervical lymphadenopathy.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics